Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Joint pain, tachycardia, pounding in ears, leg cramps at night, on medications for blood pressure. Treatment of symptoms ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
I have hypertension - on 4 medications, joint pain; occasional tachcardia with elevated BP and pounding in my ears and leg cramps at night
Posted Wed, 11 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Sujeet N Charugulla 17 minutes later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

Joint pain -
Continuous pain over a prolonged period calls for investigation like X-Rays.The causes could be Inflammatory/Arthritic in your age bracket. Else if it only transient, resting is an option. Do not use analgesics/over the counter medications - it may blunt the effects some diuretic drugs you are taking.

Occasional tachycardia -
If you have counted your heart rate with a watch, and see that it is above 80 beats per minute - occasionally does not mean anything XXXXXXX Hypertensive patients often have this due to hyperdynamic circulation, and treatment. Report if continuous or palpitations are frequent.

Pounding in ears -
As said above - the hyperdynamic circulatory changes, cause increased blood flow through the vessels. Does not need any specific treatment. Would subside as the BP falls back to normal.

Leg cramps at night -
One of the usual side effects of medications like ramipril and nifedepine. Not alarming. Use soft pillows underneath. Treatment and review only if prolonged numbness or loss of sensation.

Review and check ups for BP to be done every 2-3 months in hypertensives.

In case you write for further queries, kindly include your latest BP readings, duration of hypertension/retinopathy/test results etc.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.

Above answer was peer-reviewed by
Follow-up: Joint pain, tachycardia, pounding in ears, leg cramps at night, on medications for blood pressure. Treatment of symptoms ? 26 minutes later
My initial BP readings were 280/170 then treated with GTN and the medications listed I have a lowish potassium and elevated bloodsugar level my BP when it goes up now is 160/100 with the medication - could this be adrenal related?
Answered by Dr. Sujeet N Charugulla 4 hours later

Thanks for the reply.

So, that means you certainly have Stage 2 Hypertension. Which means your highly elevated BP readings are still not completely normal. Even with the treatment, it will take time for the right readings. Now, as you have Diabetic and Hypokalemia as well, which needs to reviewed along with the BP - the cause of your hypertension would need a complete review.

The adrenals certainly produce the adrenaline and other chemicals causing the rise in BP, but it needs tests to find out if the cause is in the adrenals or something else is stimulating the adrenal gland to secrete excess. This is the domain of your doctor who would have examined you in detail.

Whatever the cause is, the treatment of hypertension grossly would not change and I see that your medications are fine.

I hope, this answers your query. Write for more queries, if any.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor